Hypo Symptoms returned after 3 years

I’ve been on Naturethroid for the last 3+ years and also gluten free. Until earlier this year I felt really healthy but now some of my previous symptoms have returned (brain fog, weight gain, fatigue, aches and pains, hair loss, clumsiness, scalloped swollen tongue). I was diagnosed with H pylori in the spring and treated it with natural remedies. In July I had an endoscopy which confirmed I no longer had H pylori but I had developed gastritis.

I am getting to the end of peri-menopause and am using natural progesterone and estriol creams for those symptoms. I also take adaptogenic herbs for fatigue and a whole list of supplements.

My most recent blood results were:

Jan 2017 August 2017

TSH <0.02 <0.02 (0.35-5)

FT4 19.7 17.1 (11-23)

FT3 6.1 not tested (3.9-6.8)

Vit D 100 (50-150)

Vit B12 >1000 (200-900)

Folate 13.9 (4.6-18.7)

Ferritin 120 (12-300)

Serum Iron 23 (10-30)

I’ve had thyroid nodules for years and they are regularly monitored but they now affect my swallowing quite a lot and I’m awaiting an appt for a thyroid ultrasound and FNA. I’m currently researching natural remedies for gastritis but would be grateful for any advice on why my symptoms have returned.

Last edited by

11 Replies

oldestnewest
  • Limasog,

    FT4 has dropped so it is likely FT3 has also dropped and that may be why you are feeling symptomatic. Try raising NDT dose by 1/2 grain to see whether symptoms improve.

    Your vitamin and mineral results looked okay (as far as one can tell without lab ref ranges) back in January but gastritis may mean you are not absorbing nutrients as well as previously and your levels may have dropped.

  • Thanks Clutter. I forgot to add that I increased my NDT by 1/2 grain as soon as I received my most recent results but symptoms haven't changed.

  • Is there any way I can amend my post to add reference ranges?

  • Limasog,

    Click on the v down arrow underneath your opening post and select Edit.

    How long have you been on the extra 1/2 grain?

  • I increased to 4 grains on 22 August. I've just checked my monitoring spreadsheet and I increased by 1 full grain, from 3 to 4 grains.

  • Limasog,

    I'd wait until you've been on 4 grains for 6-8 weeks and have another thyroid test before increasing further.

    Your vitamins and minerals all look good.

  • Hi, limasog.... I had 4 surgeries within 12 mos and after each surgery, I was put on antibiotics for at least 2 weeks. After one surgery, doc couldn't decide if I had an infection or inflammation and I was on antibiotics for 6 weeks. After a period of time, I felt like I had eaten ground glass. I was miserable. Did some research and found a product called 'Nature's Lining' by Lane Labs.

    I don't know if this is available in the UK but I only had to take 1 - 2 bottles and all my pain and discomfort was resolved. I have taken it once more when my tummy/gut was feeling weird again. I think as we age, we can develop weak or thin spots in our stomach lining and maybe our intestines? And this 'Nature's Lining' seems to beef up those spots.

    This sure does a great job if this is your problem. Yipeee... found it on Amazon UK. Here is the link. Do read the reviews also.

    amazon.co.uk/Lane-Labs-Immu...

  • Thanks for the link phoenix23002. Will have a look.

  • One more thing...you mentioned nodules. Is it possible that your nodule/nodules are autonomously producing t4? You are supplementing at a level where your remaining half a thyroid should be producing nothing. But your t4 looks high relative to your t3 on NDT. If your nodules are doing that, it could really throw a monkey wrench into the works.

  • I hadn't thought about that possibility but you could be right. While on levo my FT4 was always at top of the range at ever decreasing dose of levo.

  • I had 3 nodules, one of them was the size of a ping pong ball. They never determined if they were producing hormones outside of the tsh loop, but I had some crazy symptoms even though my levels were always 'normal'. The day they did the total thyroidectomy, it all stopped. Good riddance!

You may also like...